Advertisement

Quasiconformal and Quasiregular Harmonic Mappings

  • Vesna Todorčević
Chapter
  • 176 Downloads

Abstract

In this chapter we build the foundation for the work that comes in the rest of the book. We begin with the definition of two conformal invariants, the modulus of a curve family and the capacity of a condenser, which are two closely related notions. These tools enable us to define quasiconformal and quasiregular mappings which are the basic classes of mappings to be studied. Several examples of quasiconformal mappings are given illustrating the importance of this class of functions and their role in Geometric Function Theory. Moduli of continuity of harmonic mappings, which are either quasiconformal or quasiregular at the same time, are considered and some sharp estimates are given for all dimensions n ≥ 2. In particular, we study the case of Lipschitz continuity of mappings defined in the unit ball.

References

  1. 6.
    L. Ahlfors, A. Beurling, Conformal invariants and function-theoretic null-sets. Acta Math. 83, 101–129 (1950)MathSciNetCrossRefGoogle Scholar
  2. 7.
    H. Aikawa, Hölder continuity of the Dirichlet solution for a general domain. Bull. Lond. Math. Soc. 34(6), 691–702 (2002)MathSciNetCrossRefGoogle Scholar
  3. 8.
    G.D. Anderson, Dependence on dimension of a constant related to the Grötzsch ring. Proc. Am. Math. Soc. 61, 77–80 (1976)zbMATHGoogle Scholar
  4. 10.
    G.D. Anderson, M.K. Vamanamurthy, M.K. Vuorinen, Conformal Invariants, Inequalities, and Quasiconformal Maps. Canadian Mathematical Society Series of Monographs and Advanced Texts (Wiley, New York, 1997)zbMATHGoogle Scholar
  5. 12.
    M. Arsenović, V. Manojlović, On the modulus of continuity of harmonic quasiregular mappings on the unit ball in R n. Filomat 23(3), 199–202 (2009)MathSciNetCrossRefGoogle Scholar
  6. 13.
    M. Arsenović, V. Kojić, M. Mateljević, On Lipschitz continuity of harmonic quasiregular maps on the unit ball in \(\mathbb R^n\). Ann. Acad. Sci. Fenn. Math. 33(1), 315–318 (2008)Google Scholar
  7. 14.
    M. Arsenović, V. Manojlović, M. Mateljević, Lipschitz-type spaces and harmonic mappings in the space. Ann. Acad. Sci. Fenn. Math. 35(2), 379–387 (2010)MathSciNetCrossRefGoogle Scholar
  8. 15.
    M. Arsenović, V. Božin, V. Manojlović, Moduli of continuity of harmonic quasiregular mappings in \(\mathbf {\mathbb B}^n\). Potential Anal. 34(3), 283–291 (2011)Google Scholar
  9. 16.
    M. Arsenović, V. Manojlović, M. Vuorinen, Hölder continuity of harmonic quasiconformal mappings. J. Inequal. Appl. 2011, 37 (2011)CrossRefGoogle Scholar
  10. 17.
    M. Arsenović, V. Manojlović, R. Näkki, Boundary modulus of continuity and quasiconformal mappings. Ann. Acad. Sci. Fenn. Math. 37(1), 107–118 (2012)MathSciNetCrossRefGoogle Scholar
  11. 23.
    S. Axler, P. Bourdon, W. Ramey, Harmonic Function Theory. Graduate Texts in Mathematics, vol. 137 (Springer, New York, 1992)CrossRefGoogle Scholar
  12. 31.
    J. Byström, Sharp constants for some inequalities connected to the p-Laplace operator. J. Inequal. Pure. Appl. Math. 6(2), 56A, 8 pp. (2005)Google Scholar
  13. 32.
    L.A. Caffarelli, D. Kinderlehrer, Potential methods in variational inequalities. J. Anal. Math. 37, 285–295 (1980)MathSciNetCrossRefGoogle Scholar
  14. 33.
    P. Caraman, n-Dimensional Quasiconformal (QCf) Mappings (Abacus Press, Tunbridge Wells, 1974)zbMATHGoogle Scholar
  15. 34.
    L. Carleson, Selected Problems on Exceptional Sets. Van Nostrand Mathematical Studies, vol. 13 (Van Nostrand, Princeton, 1967)Google Scholar
  16. 40.
    P. Duren, Theory of H p Spaces. Pure and Applied Mathematics, vol. 38 (Academic, New York, 1970)Google Scholar
  17. 45.
    B. Fuglede, Extremal length and functional completion. Acta Math. 98, 171–219 (1957)MathSciNetCrossRefGoogle Scholar
  18. 47.
    J.B. Garnett, D.E. Marshall, Harmonic Measure (Cambridge University Press, Cambridge, 2005)CrossRefGoogle Scholar
  19. 48.
    F.W. Gehring, Symmetrization of rings in space. Trans. Am. Math. Soc. 101, 499–519 (1961)MathSciNetCrossRefGoogle Scholar
  20. 49.
    F.W. Gehring, Rings and quasiconformal mappings in space. Trans. Am. Math. Soc. 103, 353–393 (1962)MathSciNetCrossRefGoogle Scholar
  21. 51.
    F.W. Gehring, Quasiconformal mappings in Euclidean spaces, in Handbook of Complex Analysis: Geometric Function Theory, vol. 2 (Elsevier, Amsterdam, 2005), pp. 1–29Google Scholar
  22. 64.
    J. Heinonen, T. Kilpeläinen, O. Martio, Nonlinear Potential Theory of Degenerate Elliptic Equations. Oxford Mathematical Monographs (Oxford University Press, New York, 1993)zbMATHGoogle Scholar
  23. 67.
    J. Hesse, A p-extremal length and p-capacity equality. Ark. Mat. 13, 131–141 (1975)MathSciNetCrossRefGoogle Scholar
  24. 68.
    A. Hinkkanen, Modulus of continuity of harmonic functions. J. Anal. Math. 51, 1–29 (1988)MathSciNetCrossRefGoogle Scholar
  25. 71.
    P. Järvi, M. Vuorinen, Uniformly perfect sets and quasiregular mappings. J. Lond. Math. Soc. 54(3), 515–529 (1996)MathSciNetCrossRefGoogle Scholar
  26. 76.
    D. Kalaj, A priori estimate of gradient of a solution to certain differential inequality and quasiconformal mappings. J. Anal. Math. 119, 63–88 (2013)MathSciNetCrossRefGoogle Scholar
  27. 78.
    D. Kalaj, V. Manojlović, Subharmonicity of the modulus of quasiregular harmonic mappings. J. Math. Anal. Appl. 379(2), 783–787 (2011)MathSciNetCrossRefGoogle Scholar
  28. 80.
    L. Keen, N. Lakić, Hyperbolic Geometry from a Local Viewpoint. London Mathematical Society, Student Texts, vol. 68 (Cambridge University Press, Cambridge, 2007)Google Scholar
  29. 86.
    V. Kojić, Metric spaces and quasiconformal mappings. Master Thesis, Belgrade (2007)Google Scholar
  30. 88.
    V. Kojić, M. Pavlović, Subharmonicity of |f|p for quasiregular harmonic functions, with applications. J. Math. Anal. Appl. 342(1), 742–746 (2008)MathSciNetCrossRefGoogle Scholar
  31. 92.
    R. Kühnau, ed., Handbook of Complex Analysis: Geometric Function Theory, vol. 1/2 (Elsevier, Amsterdam, 2002/2005)Google Scholar
  32. 94.
    O. Lehto, K.I. Virtanen, Quasiconformal Mappings in the Plane. Die Grundlehren der math. Wissenschaften, vol. 126, 2nd edn. (Springer, Berlin, 1973)Google Scholar
  33. 105.
    A. Marden, S. Rickman, Holomorphic mapping of bounded distortion. Proc. Am. Math. Soc. 46, 226–228 (1984)MathSciNetCrossRefGoogle Scholar
  34. 110.
    O. Martio, On harmonic quasiconformal mappings. Ann. Acad. Sci. Fenn. Ser. A I 425, 10 pp. (1968)Google Scholar
  35. 111.
    O. Martio, R. Näkki, Boundary Hölder continuity and quasiconformal mappings. J. Lond. Math. Soc. 44(2), 339–350 (1991)CrossRefGoogle Scholar
  36. 113.
    O. Martio, S. Rickman, J. Väisälä, Definitions of quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I 448, 40 pp. (1969)Google Scholar
  37. 115.
    O. Martio, S. Rickman, J. Väisälä, Distortion and singularities of quasiregular mappings. Ann. Acad. Sci. Fenn. A I 465, 1–13 (1970)MathSciNetzbMATHGoogle Scholar
  38. 120.
    R. Näkki, B. Palka, Asymptotic values and Hölder continuity of quasiconformal mappings. J. Anal. Math. 48, 167–178 (1987)CrossRefGoogle Scholar
  39. 126.
    E.A. Poletsky, Holomorphic quasiregular mappings. Proc. Am. Math. Soc. 95(2) , 235–241 (1985)MathSciNetCrossRefGoogle Scholar
  40. 127.
    Ch. Pommerenke, Boundary Behavior of Conformal Maps. Fundamental Principles of Mathematical Sciences, vol. 299 (Springer, Berlin, 1992)Google Scholar
  41. 130.
    K. Rajala, The local homeomorphism property of spatial quasiregular mappings with distortion close to one. Geom. Funct. Anal. 15(5), 1100–1127 (2005)MathSciNetCrossRefGoogle Scholar
  42. 132.
    Yu.G. Reshetnyak, Spatial Mappings with Bounded Distortion. Izdat. “Nauka” Sibirsk (Otdelenie, Novosibirsk, 1982, in Russian)Google Scholar
  43. 133.
    S. Rickman, Quasiregular Mappings. Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 26 (Springer, Berlin, 1993)Google Scholar
  44. 137.
    L.A. Rubel, A.L. Shields, B.A. Taylor, Mergelyan Sets and the Modulus of Continuity. Approximation Theory (Academic, New York, 1973), pp. 457–460zbMATHGoogle Scholar
  45. 140.
    P. Seittenranta, Linear dilatation of quasiconformal maps in space. Duke Math. J. 91(1), 1–16 (1998)MathSciNetCrossRefGoogle Scholar
  46. 150.
    E. Stein, Singular Integrals and Differentiability Properties of Functions (Princeton University Press, Princeton, 1970)zbMATHGoogle Scholar
  47. 151.
    P.M. Tamrazov, Contour and solid structural properties of holomorphic functions of a complex variable. Uspehi Mat. Nauk 28, 131–161 (1973, in Russian). English translation in Russian Math. Surveys 28 (1973), 141–173CrossRefGoogle Scholar
  48. 155.
    J. Väisälä, Lectures on n-Dimensional Quasiconformal Mappings. Lecture Notes in Mathematics, vol. 229 (Springer, Berlin, 1971)CrossRefGoogle Scholar
  49. 158.
    M. Vuorinen, Conformal Geometry and Quasiregular Mappings. Lecture Notes in Mathematics, vol. 1319 (Springer, Berlin, 1988)CrossRefGoogle Scholar
  50. 159.
    M. Vuorinen, Quadruples and spatial quasiconformal mappings. Math. Z. 205(4), 617–628 (1990)MathSciNetCrossRefGoogle Scholar
  51. 164.
    W.P. Ziemer, Extremal length and p-capacity. Mich. Math. J. 16, 43–51 (1969)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Vesna Todorčević
    • 1
    • 2
  1. 1.Faculty of Organizational SciencesUniversity of BelgradeBelgradeSerbia
  2. 2.Mathematical InstituteSerbian Academy of Sciences and ArtsBelgradeSerbia

Personalised recommendations